Sore feet

I have secondary bone cancer after kidney cancer. I am on Avelumap IV every two weeks, 7mg of Axitinib twice a day and Denosumab injection every four weeks.

This sounds so tiny in the scheme of things but my feet, are just so sore. I was told this could happen so have been using Udderly Smooth extra care with Urea from the start but I still have sore patches . It’s so so painful to walk, I feel so depressed with it all, I have tried shoe inner soles, is there anything else I can be doing ?

Many thanks

Trish (squidgy hugs)

  • Hi Trish,

    I’m Kirsty one of the cancer information nurse specialists.

    Thanks for getting in touch. I can see you have found some of our support groups online and hope you are finding them supportive and helpful.

    Even though the expected side effects of treatment were explained to you, it is always disappointing when this happens. Especially if pain is at a moderate to severe level and is affecting your walking and your mood.

    Both Avelumap and Axitinib report a combination of skin changes and nerve pain as a possible side effect to hands and feet. Hand foot syndrome is also mentioned and can affect your quality of life as you describe. There is further information about this syndrome and tips that might help here.

    It is important to keep updating your cancer team about these side effects and how they are affecting you. This allows them to assess, monitor and prescribe something that might help.

    Sometimes it opens a conversation about reducing the dose of cancer treatment, in the hope that this will lessen the side effects. A decision to do this may also reduce the benefits of the treatment itself and should therefore be considered carefully.

    Why not call your chemotherapy helpline number today and start this discussion? Perhaps they will be able to suggest something that you have not tried.

     

    Take care, 

    Kirsty, Cancer Information Nurse Specialist 

     

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or send us an email. 

    Ref/DW